Optimal Production Rates in a Deterministic Two-Product Manufacturing System

Optimal Control Applications & Methods, Vol. 21 pp. 125-135, 2000

11 Pages Posted: 21 Jun 2009 Last revised: 31 Jan 2019

See all articles by Suresh Sethi

Suresh Sethi

University of Texas at Dallas - Naveen Jindal School of Management

Hanqin Zhang

Chinese Academy of Sciences (CAS) - Academy of Mathematics and Systems Sciences

Qing Zhang

University of Georgia - Department of Mathematics

Abstract

This paper is concerned with explicit optimal control for a deterministic manufacturing system consisting of a single reliable machine and producing two part types studied by Connolly (Master Thesis, Operations Research Center, MIT, Cmbridge, 1992) and Gershwin (Manufacturing Systems Engineering, Prentice-Hall: Englewood Cli!s, NJ, 1994). Using the verification theorem, we show the uniqueness of the optimal control under some conditions.

Keywords: manufacturing system, optimal control, switching manifold

JEL Classification: M11, C61

Suggested Citation

Sethi, Suresh and Zhang, Hanqin and Zhang, Qing, Optimal Production Rates in a Deterministic Two-Product Manufacturing System. Optimal Control Applications & Methods, Vol. 21 pp. 125-135, 2000. Available at SSRN: https://ssrn.com/abstract=1421976

Suresh Sethi (Contact Author)

University of Texas at Dallas - Naveen Jindal School of Management ( email )

800 W. Campbell Road, SM30
Richardson, TX 75080-3021
United States

Hanqin Zhang

Chinese Academy of Sciences (CAS) - Academy of Mathematics and Systems Sciences ( email )

Zhong-Guan-Cun-Dong-Lu 55, Haidian District
Beijing, Beijing 100080
China

Qing Zhang

University of Georgia - Department of Mathematics ( email )

Athens, GA 30602
United States
(706) 542-2616 (Phone)
(706) 542-2573 (Fax)

HOME PAGE: http://www.math.uga.edu/~qingz/

Register to save articles to
your library

Register

Paper statistics

Downloads
3
Abstract Views
282
PlumX Metrics